MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBES K2E (EDTA) 9.0 MG; BLOOD SPECIMEN COLLECTION DEVICE

BECTON, DICKINSON & CO. (BROKEN BOW) BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBES K2E (EDTA) 9.0 MG; BLOOD SPECIMEN COLLECTION DEVICE
Catalog Number 362791
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported while using bd vacutainer® ppt¿ plasma preparation tubes k2e (edta) 9.0 mg that five (5) tubes had floaties in the plasma (poor plasma).There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
The following fields have been updated with corrected and/or additional information.D9: device available for evaluation: yes.H3: device eval by manufacturer? yes.D9: returned to manufacturer on: 24-jan-2025.Investigation summary: bd received 100 samples for evaluation from a related (b)(4).The samples along with 100 retention samples selected from bd inventory were visually inspected with no issues observed.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.Complaints for sample quality were not under statistical control for the month of january 2025, additional testing was performed.Factors that may contribute to poor plasma were evaluated through a clinical study to verify the design of the device met it¿s intended use.Customer returned samples and retention samples were clinically tested for the reported defect along with non-complaint control tubes.After collection of venous blood into the study tubes in a randomized order, tubes were mixed by inversions and centrifuged to obtain plasma according to the product instructions for use (ifu).Each tube was inspected for selected visual observations.The visual observations included complete fill, presence of particles in plasma, and barrier formation.All study tubes demonstrated complete fill and complete barrier formation.A trace amount of particles in plasma was observed in all study tubes immediately after centrifugation.Additionally, it was observed that the number of particles in the plasma increased when the tubes were mixed in both non-complaint and evaluation tubes.There was no evidence to suggest the particles consisted of separation gel.It is important to note that separated plasma samples will have a gradient of cells and platelets present after centrifugation.The product ifu indicates that following centrifugation some lymphocytes will remain at the plasma/gel interface.Plasma sample quality may further be impacted by the presence of cellular debris/clumps, microclots, or fibrin.These may also present in the form of white particulate matter (wpm), which is understood to be composed predominantly of platelets, with white blood cells and cellular debris including fragments and granules from white blood cells, and occasional fibrin strands.These are not unexpected observations in separated plasma samples.Overall, the clinical study demonstrated that the products performed as expected and we were unable to determine any manufacturing defect.This complaint is unable to be confirmed for the indicated failure mode poor plasma.Bd was not able to identify a root cause for the indicated failure mode.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.Bd quality will continue to monitor sample quality complaints.
 
Event or Problem Description

Brand Name
BD VACUTAINER® PPT¿ PLASMA PREPARATION TUBES K2E (EDTA) 9.0 MG
Common Device Name
BLOOD SPECIMEN COLLECTION DEVICE
Manufacturer (Section D)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer (Section G)
BECTON, DICKINSON & CO. (BROKEN BOW)
150 south 1st avenue
broken bow NE 68822
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key21370276
Report Number1917413-2025-00111
Device Sequence Number20962131
Product Code PJE
UDI-Device Identifier50382903627917
UDI-Public(01)50382903627917(11)240214(17)250228(10)4045985
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K972075
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2025
Device Catalogue Number362791
Device Lot Number4045985
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date02/12/2025
Supplement Report FDA Received Date06/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown